Alert archive / Washington / Gale Warnings in 2012
Gale Warning 6, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 14, 2012, 11:08 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 11:08 AM PST (19:08 UTC)
- Expired
- Jan 14, 2012, 8:33 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
746 WHUS76 KSEW 141908 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1108 AM PST SAT JAN 14 2012 PZZ134-150300- /O.UPG.KSEW.SC.Y.0892.000000T0000Z-120115T0300Z/ /O.NEW.KSEW.GL.W.0006.120114T1908Z-120114T2300Z/ /O.NEW.KSEW.SC.Y.0893.120114T2300Z-120115T0300Z/ ADMIRALTY INLET- 1108 AM PST SAT JAN 14 2012 ...GALE WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...NORTHWEST 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS AFTER 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-150315- /O.CON.KSEW.RB.Y.0004.120114T2000Z-120116T0400Z/ GRAYS HARBOR BAR- 1108 AM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... * BAR CONDITION...BECOMING ROUGH MIDDAY AND ROUGH TO SEVERE LATE THIS AFTERNOON THROUGH SUNDAY. * COMBINED SEAS...BUILDING TO 12 TO 15 FEET THIS AFTERNOON. * FIRST EBB...8 PM TODAY. * SECOND EBB...845 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130>132-150-153-156-170-173-176-150315- /O.CON.KSEW.SC.Y.0892.000000T0000Z-120115T1100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1108 AM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WIND...WEST 15 TO 30 KNOTS. * SWELL...ON THE COAST BUILDING TO 10 TO 13 FEET THIS AFTERNOON AND 13 TO 17 FEET LATE THIS AFTERNOON THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-150315- /O.CON.KSEW.SC.Y.0892.000000T0000Z-120115T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 1108 AM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
330 WHUS76 KSEW 142253 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 253 PM PST SAT JAN 14 2012 PZZ134-150500- /O.EXT.KSEW.GL.W.0006.000000T0000Z-120115T0500Z/ /O.CAN.KSEW.SC.Y.0893.120114T2300Z-120115T0300Z/ ADMIRALTY INLET- 253 PM PST SAT JAN 14 2012 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...THE SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS EXTENDED THE GALE WARNING UNTIL 9 PM PST THIS EVENING. * WIND...NORTHWEST 25 TO 35 KNOTS THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. && $$ PZZ110-150700- /O.EXT.KSEW.RB.Y.0004.000000T0000Z-120116T0500Z/ GRAYS HARBOR BAR- 253 PM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 PM PST SUNDAY... * BAR CONDITION...BECOMING ROUGH MIDDAY AND ROUGH TO SEVERE LATE THIS AFTERNOON THROUGH SUNDAY. * COMBINED SEAS...12 TO 15 FEET. * FIRST EBB...8 PM TODAY. * SECOND EBB...845 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-150-153-156-170-173-176-150700- /O.EXT.KSEW.SC.Y.0892.000000T0000Z-120116T0500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 253 PM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST SUNDAY... * WIND...WEST 15 TO 30 KNOTS. * SWELL...13 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-150700- /O.CON.KSEW.SC.Y.0892.000000T0000Z-120115T1100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 253 PM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WIND...WEST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-150600- /O.CON.KSEW.SC.Y.0892.000000T0000Z-120115T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 253 PM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
099 WHUS76 KSEW 150433 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 833 PM PST SAT JAN 14 2012 PZZ134-150600- /O.CAN.KSEW.GL.W.0006.000000T0000Z-120115T0500Z/ /O.EXA.KSEW.SC.Y.0892.000000T0000Z-120115T0600Z/ ADMIRALTY INLET- 833 PM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-150545- /O.CAN.KSEW.SC.Y.0892.000000T0000Z-120115T0600Z/ PUGET SOUND AND HOOD CANAL- 833 PM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE EASED BELOW 20 KNOTS. $$ PZZ110-151245- /O.CON.KSEW.RB.Y.0004.000000T0000Z-120116T0500Z/ GRAYS HARBOR BAR- 833 PM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * BAR CONDITION...ROUGH. SEVERE DURING THE EBBS. * COMBINED SEAS...12 TO 15 FEET. * FIRST EBB...845 AM SUNDAY. * SECOND EBB...845 PM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-150-153-156-170-173-176-151245- /O.CON.KSEW.SC.Y.0892.000000T0000Z-120116T0500Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 833 PM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY... * WIND...WEST TO NORTHWEST 15 TO 30 KNOTS. * SWELL...13 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-151100- /O.CON.KSEW.SC.Y.0892.000000T0000Z-120115T1100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 833 PM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WIND...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-150600- /O.CON.KSEW.SC.Y.0892.000000T0000Z-120115T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 833 PM PST SAT JAN 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 14, 9:20 AM PST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 14, 9:20 AM PST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
920 AM PST SAT JAN 14 2012
.SYNOPSIS...A COLD FRONT OVER WESTERN WASHINGTON THIS MORNING WILL
MOVE INLAND THIS AFTERNOON. A COLD UPPER LEVEL TROUGH WILL DROP OVER
THE PACIFIC NORTHWEST THIS WEEKEND. COLD AIR WILL BEGIN TO FLOW DOWN
THE FRASER RIVER BY SUNDAY NIGHT. THE SNOW LEVEL WILL DROP TO SEA
LEVEL SUNDAY WITH SCATTERED SNOW SHOWERS EXPECTED FOR MUCH OF
WESTERN WASHINGTON SUNDAY AND MONDAY. COLD WEATHER SHOULD PERSIST
THROUGH TUESDAY. A STRONGER WEATHER SYSTEM WILL REACH WESTERN
WASHINGTON WEDNESDAY.
&&
.SHORT TERM...COLD FRONT MOVG THRU...NICE WIND SHIFT AT DESTRUCTION
ISLAND FROM SE TO NW. THE SLY GRADIENT OVER THE INLAND PTN OF WRN WA
HAS PICKED UP...BLUSTERY. IN THE DESTABILIZING AIR MASS THIS
AFTERNOON THERE OUGHT TO BE INCREASING SUNBREAKS ALONG WITH THE
SCATTERED SHOWERS. COLD AIR ALOFT WILL SAG OVER THE REGION TONIGHT
AND SUNDAY. WITH THE STRONG ONSHORE FLOW SNOW SHOWERS WILL PROBABLY
ONLY STICK ON THE HILLS THIS EVENING...BUT AS THE FLOW DECREASES
OVERNIGHT AND AS THE AIR ALOFT GETS COLD THE SNOW LEVEL WILL
ESSENTIALLY DROP TO SEA LEVEL SUN MORNING. I WILL BE CONTEMPLATING
ISSUING A WINTER WEATHER ADVISORY FOR A GOOD PART OF THE LOWLANDS
FOR TNGT AND SUN. OF COURSE YOU ALWAYS HAVE TO WATCH THE RADARS AND
THAT WILL BE CRITICAL TNGT AND SUN.
FOOTHILLS ON THE WEST SLOPES OF THE CASCADES AND OLYMPICS THIS
AFTERNOON STAND A GOOD CHANCE OF SOME SNOW SHOWERS. ANOTHER GOOD
SPOT TO SEE SNOW IS THE PSCZ AREA FROM THE KING/SNO COUNTY LINE
NORTH...AND ESPECIALLY THE CASCADE FOOTHILLS IN THE PSCZ AREA WHICH
WILL SEE 1-3" OF SNOW TNGT. LOWER ELEVATIONS LOCATIONS LIKE LAKE
STEVENS WHERE I GREW UP OFTEN GET DECENT PSCZ SNOWFALL IN THIS
PATTERN AND SURPRISE SNOWFALL ON THE UPSIDE CAN HAPPEN WHENEVER IT
GETS CONVECTIVE LIKE IT SHOULD LATER TODAY.
THE LARGE AREA OF COLD TOWERING CU WILL STREAM INTO THE REGION
GIVING HIT AND MISS SCATTERED TO MOST OF WRN WA TNGT AND SUN. THERE
MIGHT BE A FEW TSTMS AND SNOW AND ICE PELLETS ARE POSSIBLE TOO. BY
18Z SUNDAY THE MODELS DROP THE 500MB TEMP OVER WRN WA TO ARND
-40C...WOW...AND ONSHORE FLOW BY THAT TIME IS WEAKER WITH A 1016MB
LOW OVER WRN WA. THERE OUGHT TO STILL BE GOOD MOISTURE CONVERGENCE
HOWEVER...THE NAM OTH-SEA GRADIENT AT AT THAT TIME IS STILL FCST TO
BE +6MB...EVEN AS THE BLI-YWL GRADIENT SHOULD BE GETTING UP NEAR THE
POINT WHERE FRASER OUTFLOW BEGINS. IN FACT ON THE NAM THE UIL-PAE
GRADIENT IS STILL A +1MB WLY AT THAT TIME. THE GFS GRADIENTS ARE A
LITTLE DIFFERENT SUNDAY MORNING...THE WIND IN THE STRAIT OF JUAN DE
FUCA COULD TURN EASTERLY AND LOW LEVEL MOISTURE CONVERGENCE WOULD BE
FOCUSED MORE OVER SW WA THAN AREAS FROM SEATTLE NORTH. IT WILL BE A
TRICKY FORECAST SUNDAY BUT IT IS FAIR TO SAY THAT WITH SUCH COLD AIR
OVERHEAD THAT SNOW SHOWERS ARE PRETTY CERTAIN SO LONG AS ONSHORE
FLOW PERSISTS.
LOOKING TO THE AFTERNOON FCST PACKAGE. I WILL PROBABLY ISSUE A
WINTER WEATHER ADVISORY FOR LOWLAND BUT AT FIRST I MAY EXCLUDE THE
SEATTLE TACOMA METRO AREA WHERE SHOWERS ARE LIKELY TO BE FEWER AND
FARTHER BETWEEN WITH DOWNSLOPE OFF THE OLYMPICS SUPPRESSING THE
SHOWERS THIS AFTERNOON AND EVENING. HOWEVER BY MIDDAY SUNDAY
CONDITIONS MAY CHANGE...LOOKING AT THE 4KM UW WRFGFS SHOWS THE METRO
AREA AS ONE OF THE MOST LIKELY AREAS TO SEE SOME SNOW SUNDAY
AFTERNOON. THE DETAILS WILL BE TRICKY...RADAR WILL BE CRITICAL
SUNDAY...AS WILL MONITORING THE PRES GRADIENTS. IF THE WIND
DEVELOPED LIKE THE UW 4KM WRFGFS SUNDAY AFTERNOON SHOWERS WOULD
LIKELY DEVELOP AND STREAM INTO THE METRO AREA...WITH SUCH COLD AIR
ALOFT CONVECTIVE ACTIVITY CAN QUICKLY DROP A COUPLE INCHES OF SNOW.
I CAN IMAGINE SCENARIOS THAT LEAVE ROADS PRETTY ICY THE NEXT FEW
DAYS ESPECIALLY NIGHT AND MORNING HOURS. 19
.LONG TERM...THE BIG QUESTION FOR NEXT WEEK IS HOW LONG COLD FRASER
OUTFLOW PERSISTS AND HOW LONG WRN WA STAYS ON THE COLD SIDE OF THE
JET. A TRANSITION BACK TO MORE AVERAGE TEMPS IS LIKELY MIDWEEK AND
CERTAINLY BY THURSDAY WE OUGHT TO BE BACK TO LOWLAND RAIN...BUT THE
FIRST SURGE OF MOISTURE ON WED COULD VERY WELL BE SNOW FOR MOST OF
WRN WA. THE 12Z GFS HAS A 995MB LOW PUSHING EAST ACROSS 130W TUE
NITE AND ARRIVING ON THE WA COAST 18Z WED...THEN EAST TO THE IDAHO
PANHANDLE 00Z THU. NORTH OF THAT TRACK PRECIP HAS A GOOD CHANCE OF
FALLING AS SNOW...ESPECIALLY IF FRASER OUTFLOW IS CONTINUING AT THAT
TIME...WHILE SOUTH OF THAT TRACK THE SNOW LEVEL WOULD PROBABLY RISE
QUITE A BIT AS THE 850MB 0C ISOTHERM PUSHES NORTH OF THE ORE/WA
BORDER. IT WILL BE INTERESTING TO SEE THE ECMWF WHEN IT COMES IN. I
THINK THE SECOND SYSTEM ON THU IS A GOOD BET TO BE ALL LOWLAND RAIN
W/ MOUNTAIN SNOW AND EVEN THOUGH THE GFS AT 00Z FRI HAS THE 850MB 0C
ISOTHERM NEAR THE WA/B.C. BORDER GFS DPROG/DT HAS BEEN A BIT COOLER
AND MORE LIKE THE EARLIER RUNS OF THE ECMWF. THE WARMEST TEMP ALOFT
IN THE 12Z GFS COMES FRIDAY...THAT FRONTAL WAVE HAS A PLUME OF +8C
850MB TEMPS TO THE ORE COAST 18Z FRI AND OVER WA IT WARMS TO +4C
BRIEFLY FRI NITE. BY MIDDAY SAT IT HAS COOLED OFF BHND THE FRONT TO
-5C. I THINK THE TREND WILL BE FOR THESE FRONTAL WAVES TO LOOK
COOLER AND BE QUICKLY OCCLUDED...A VERY GOOD HEAVY SNOW PATTERN FOR
THE MTNS. 19
&&
.HYDROLOGY...A TRANSITION FROM COLD WEATHER TO MORE AVERAGE
TEMPERATURES WITH STRONG ONSHORE FLOW AND HEAVY PRECIPITATION IS
LIKELY AROUND THE MIDDLE OF NEXT WEEK. MOST OF THE PRECIPITATION ON
WEDNESDAY SHOULD BE SNOW...AND PERIODS OF SNOW WILL CONTINUE IN THE
MOUNTAINS THROUGH THE END OF THE WEEK WITH A SNOW LEVEL TRENDING UP
BUT REMAINING BELOW THE PASSES. THERE COULD BE A PERIOD OF SMALL
STREAM OR LOCAL URBAN FLOODING AS ANY LOWLAND SNOW ON THE GROUND
WEDNESDAY OR THAT FALLS WEDNESDAY GIVES WAY TO RAIN...SO A SLOPPY
LOWLAND TRANSITION IS A GOOD BET...BUT RIVER FLOODING IS NOT
EXPECTED. 19
&&
.AVIATION...A COLD UPPER LEVEL TROUGH OFF OFF NORTHERN VANCOUVER
ISLAND WILL DROP SOUTHEAST INTO WESTERN WASHINGTON ON SUNDAY. THE
AIR MASS WILL BE MOIST AND INCREASINGLY UNSTABLE. STRONG NORTHWEST
FLOW ALOFT WILL BECOME VARIABLE WITH THE UPPER LOW ON SUNDAY.
A COLD FRONT OVER THE CASCADES THIS MORNING WILL MOVE EAST LEAVING
STRONG ONSHORE FLOW THROUGH THIS EVENING. DECREASING STABILITY WILL
RESULT IN PRECIPITATION NATURE BECOMING SHOWERY IN NATURE WITH THE
BRUNT OF THE ACTIVITY CONFINED TO THE WEST SLOPES OF THE CASCADES
AND OLYMPICS...THE COAST...AND A PUGET SOUND CONVERGENCE ZONE.
NUMEROUS SHOWERS WILL ALSO PLOW EAST THROUGH THE CHEHALIS GAP AND
INTO THE SOUTHWEST INTERIOR. SNOW LEVELS INITIALLY DROPPED TO ABOUT
200 TO 400 FT MSL WITH THE FRONT BUT HAVE RISEN TO ABOUT 700 FEET
THIS MORNING IN THE POST FRONTAL ENVIRONMENT. EXPECT THE SNOW LEVELS
TO GRADUALLY FALL BACK TO NEAR SEA LEVEL THIS EVENING THROUGH
SUNDAY.
CONCERNING SNOWFALL ACCUMULATIONS TODAY AT THE TERMINALS...THE MOST
LIKELY LOCATION TO SEE UP TO AN INCH IS KPAE. OTHER TERMINALS ACROSS
THE AREA WILL LIKELY SEE PRECIPITATION SHADOWING OFF THE OLYMPICS
AND COASTAL TERRAIN. WITH ONSHORE FLOW...HQM WILL LIKELY SEE HEAVIER
SHOWERS MIXED WITH SNOW AT TIMES...BUT NOT ACCUMULATE. LATE TONIGHT
AND SUNDAY MORNING...A COLD TROUGH TRACKS IN FROM THE NORTHWEST AND
ENHANCES LOW LEVEL CONVERGENCE ACROSS CENTRAL PUGET SOUND. SNOWFALL
ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE AT KSEA AND KBFI WHILE 2
TO 4 INCHES ARE POSSIBLE AT KPAE.
KSEA...RAIN SHOWERS SHOULD BECOME MORE SCATTERED AROUND THE TERMINAL
BY 18Z AS PRECIPITATION GETS INCREASINGLY SHADOWED BY THE OLYMPICS.
SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 25 KT MIDDAY AND
CONTINUING THROUGH 06Z THIS EVENING WHEN THEY DIMINISH. SNOW
ACCUMULATIONS 1 TO 3 INCHES ARE POSSIBLE 10Z-18Z AT KSEA AS A TROUGH
MOVES INTO THE AREA. CIGS WILL PREDOMINATELY RANGE FROM 1000-2000
FT...THOUGH SOME CLEARING AT TIMES IS POSSIBLE THIS AFTERNOON. CIGS
WILL DROP TO 400-600 FT IN SNOW SHOWERS SUNDAY MORNING. ALBRECHT
&&
.MARINE...STRONG ONSHORE FLOW BEHIND A PASSING COLD FRONT WILL GIVE
SMALL CRAFT ADVISORY CONDITIONS TO ALL WATERS THROUGH THIS EVENING.
WINDS WILL DIMINISH OVER THE INLAND WATERS LATER TONIGHT INTO SUNDAY
AS A TROUGH OF LOW PRESSURE SETTLES OVER THE AREA. WINDS WILL TAKE
UNTIL LATE TONIGHT OR EARLY SUNDAY TO DIMINISH OVER THE COASTAL
WATERS.
A 19 FT 12 SECOND PERIOD COMBINED SEA AT BUOY 36 WILL DECAY ONSHORE
TODAY THROUGH EARLY SUNDAY WITH MOST OF THE ENERGY FOCUSED DOWN INTO
THE OREGON WATERS. THE 12-17 FT SWELL WILL GIVE ROUGH BAR CONDITIONS
TO GRAYS HARBOR BAR THROUGH SUNDAY.
A STRONG STATIONARY FRONT WILL SIT JUST TO THE SOUTH OF THE WATERS
THROUGH TUESDAY. SOME COMPUTER MODELS LIFT THIS FRONT NORTHWARD WED
THROUGH WESTERN WASHINGTON WHICH WOULD RESULT IN SOME GALES OVER
MANY OF THE WATERS. THE PREFERRED ECMWF AND CANADIAN SOLUTIONS KEEP
THE FRONT TO THE SOUTH OF THE WATERS WITH STRONG WAVES MOVING INTO
THE MOUTH OF THE COLUMBIA RIVER. AT THIS TIME WILL KEEP FORECASTS
NUDGED TOWARD THE ECMWF/CANADIAN SOLUTIONS. ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING UNTIL 10 PM PST SATURDAY FOR THE
WEST SLOPES OF THE NORTHERN CASCADES AND PASSES.
WINTER WEATHER ADVISORY UNTIL 10 PM PST SATURDAY FOR THE
OLYMPICS AND WEST SLOPES OF THE CENTRAL CASCADES AND PASSES.
PZ...SMALL CRAFT ADVISORY ALL WATERS.
.SMALL CRAFT ADVISORY FOR ROUGH BAR GRAYS HARBOR BAR.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:47 AM PST | Small Craft Advisory for Rough Bar | SEW | 14 days | |
| Jan 14, 11:08 AM PST | Small Craft Advisory | SEW | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.